Alert archive / Kentucky / Flash Flood Warnings in 2011

Flash Flood Warning 31, NWS Louisville, KY

April 25, 2011Henry County, Kentucky

NWS Louisville, KY issued this flash flood warning at Apr 25, 2011, 6:56 PM EDT for Henry County, Kentucky. It was in force for 21 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 25, 2011, 6:56 PM EDT (22:56 UTC)
Expired
Apr 26, 2011, 3:59 PM EDT
In force
21 hr
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Flood severity
Unknown

County Henry County, KY

The radar

The Louisville radar (KLVX), 84 km from the middle of the area, began a volume at 22:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.9 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2011-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 104 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2011-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 154 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
104 J/kg
Mixed-layer CIN
-65 J/kg
Mixed-layer LCL
774 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
154 m²/s²
0-3 km storm-relative helicity
209 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

109 
WGUS53 KLMK 252256
FFWLMK
KYC103-260500-
/O.NEW.KLMK.FF.W.0031.110425T2256Z-110426T0500Z/
/00000.U.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
656 PM EDT MON APR 25 2011

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  A DAM FAILURE IN...
  WESTERN HENRY COUNTY IN NORTH CENTRAL KENTUCKY...

* UNTIL 100 AM EDT TUESDAY

* AT 653 PM EDT...THE EMERGENCY MANAGEMENT OFFICIALS REPORTED THAT   
  THE DAM AT LAKE JERICHO WAS IN THE INITIAL STAGES OF FAILURE.

SHOULD THIS DAM FAIL...FLASH FLOODING WILL OCCUR ALONG THE LITTLE 
KENTUCKY RIVER IN NORTHERN HENRY COUNTY.  THIS WILL AFFECT THE TOWN 
OF SULPHUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU LIVE NEAR THIS RIVER...EVACUATE TO HIGHER GROUND NOW!

&&

LAT...LON 3853 8526 3848 8521 3846 8527 3851 8529
      3852 8527

$$

MJ
4 follow-up statements
225 
WGUS53 KLMK 260454
FFWLMK
KYC103-261100-
/O.EXT.KLMK.FF.W.0031.000000T0000Z-110426T1100Z/
/00000.U.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1254 AM EDT TUE APR 26 2011

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  A DAM FAILURE IN...
  WESTERN HENRY COUNTY IN NORTH CENTRAL KENTUCKY...

* UNTIL 700 AM EDT

* AT 1252 AM EDT...THE EMERGENCY MANAGEMENT OFFICIALS REPORTED THAT  
  THE DAM AT LAKE JERICHO WAS IN THE INITIAL STAGES OF FAILURE.

SHOULD THIS DAM FAIL...FLASH FLOODING WILL OCCUR ALONG THE LITTLE 
KENTUCKY RIVER IN NORTHERN HENRY COUNTY.  THIS WILL AFFECT THE TOWN 
OF SULPHUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU LIVE NEAR THIS RIVER...EVACUATE TO HIGHER GROUND NOW!

&&

LAT...LON 3853 8526 3848 8521 3846 8527 3851 8529
      3852 8527

$$

AML
671 
WGUS53 KLMK 261017
FFWLMK
KYC103-261500-
/O.EXT.KLMK.FF.W.0031.000000T0000Z-110426T1500Z/
/00000.U.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
617 AM EDT TUE APR 26 2011

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  A DAM FAILURE IN...
  WESTERN HENRY COUNTY IN NORTH CENTRAL KENTUCKY...

* UNTIL 1100 AM EDT

* AT 616 AM EDT...THE EMERGENCY MANAGEMENT OFFICIALS REPORTED THAT  
  THE DAM AT LAKE JERICHO WAS IN THE INITIAL STAGES OF FAILURE.

SHOULD THIS DAM FAIL...FLASH FLOODING WILL OCCUR ALONG THE LITTLE 
KENTUCKY RIVER IN NORTHERN HENRY COUNTY.  THIS WILL AFFECT THE TOWN 
OF SULPHUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU LIVE NEAR THIS RIVER...EVACUATE TO HIGHER GROUND NOW!

&&

LAT...LON 3853 8526 3848 8521 3846 8527 3851 8529
      3852 8527

$$

AML
834 
WGUS53 KLMK 261412
FFWLMK
KYC103-262100-
/O.EXT.KLMK.FF.W.0031.000000T0000Z-110426T2100Z/
/00000.U.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1012 AM EDT TUE APR 26 2011

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  A DAM FAILURE IN...
  WESTERN HENRY COUNTY IN NORTH CENTRAL KENTUCKY...

* UNTIL 500 PM EDT TUESDAY

* AT 700 AM EDT TUESDAY MORNING...AN INSPECTION OF THE DAM ON LAKE JERICHO
  STILL INDICATED A SLIGHT AMOUNT OF SLOUGHING ON THE DOWNSTREAM SIDE
  OF THE EARTHEN DAM. THIS SLOUGHING HAD NOT BECOME WORSE OVERNIGHT. 
  THIS DAM AT LAKE JERICHO MAY BE IN THE INITIAL STAGES OF FAILURE.

SHOULD THIS DAM FAIL...FLASH FLOODING WILL OCCUR ALONG THE LITTLE 
KENTUCKY RIVER IN NORTHERN HENRY COUNTY.  THIS WILL AFFECT THE TOWN 
OF SULPHUR.  

* LOCATIONS IMPACTED INCLUDE SULPHUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU LIVE NEAR THIS RIVER...EVACUATE TO HIGHER GROUND NOW!

&&

LAT...LON 3853 8526 3848 8521 3846 8527 3851 8529
      3852 8527

$$

JSD
432 
WGUS73 KLMK 261959
FFSLMK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
359 PM EDT TUE APR 26 2011

KYC103-262006-
/O.CAN.KLMK.FF.W.0031.000000T0000Z-110426T2100Z/
/00000.U.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HENRY KY-
359 PM EDT TUE APR 26 2011

...THE FLASH FLOOD WARNING FOR A DAM FAILURE HAS BEEN CANCELLED FOR
WESTERN HENRY COUNTY...

HENRY COUNTY OFFICIALS HAVE CONFIRMED THAT JERICHO DAM...JUST SOUTH 
OF SULPHUR...HAS BEEN EVALUATED BY ENGINEERS AND IS STABLE. THE 
THREAT FOR RAPID FLASH FLOODING DUE TO DAM FAILURE IS OVER. 

LAT...LON 3853 8526 3848 8521 3846 8527 3851 8529
      3852 8527

$$

SCHOETTMER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Apr 25, 4:52 PM EDT, 2 hours 4 minutes earlier.

Area forecast discussion, Apr 25, 4:52 PM EDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
452 PM EDT MON APR 25 2011

...MESOSCALE UPDATE...

SOLID AREA OF CONVECTION MOVING NORTHEAST OUT OF NORTHWEST TENNESSEE
THIS AFTERNOON IS MOVING A BIT MORE NORTH THAN PREVIOUSLY FORECAST.
AFTER COORDINATION WITH SPC...HAVE DONE A LOCAL WATCH EXTENSION TO
SEVERE THUNDERSTORM WATCH 203 TO INCLUDE A CLUSTER OF COUNTIES NORTH
OF THE PREVIOUS WATCH AREA.  THE ENTIRE WATCH REMAINS IN EFFECT
UNTIL 900 PM EDT.

UPDATED ZONES/TEXT/GRAPHICAL PACKAGES IS RUNNING AND WILL BE
AVAILABLE WITHIN 10 MINUTES.

.SHORT TERM (TONIGHT AND TUESDAY)...

...FLOODING ISSUES WILL CONTINUE THIS AFTERNOON THROUGH TUESDAY...

SURFACE LOW WILL STRENGTHEN AND MOVE TO THE UPPER MIDWEST BY TUESDAY
EVENING...DRAGGING A COLD FRONT TO OUR WESTERN DOORSTEP. MEANWHILE...
THE OHIO VALLEY WILL STAY IN BROAD SOUTHWEST FLOW ALOFT WITH AMPLE
AMOUNTS OF DEEP MOISTURE ADVECTING INTO THE REGION. EXPECTING A
CONTINUED ACTIVE PERIOD OF WEATHER IN THE SHORT TERM WITH ANOTHER 1
TO 2 INCHES OF TOTAL RAINFALL POSSIBLE GENERALLY WEST OF I 65
THROUGH TUESDAY EVENING. AREAS SOUTHEAST OF A RUSSELLVILLE...TO
ELIZABETHTOWN...TO NEW CASTLE LINE CAN EXPECT LESS THAN AN INCH OF
RAINFALL DURING THIS FORECAST PERIOD...WITH THE BULK OF THE
PRECIPITATION FALLING DURING THE DAY ON TUESDAY. HAVE EXTENDED THE
FLASH FLOOD WATCH NORTH OF THE ABOVE-MENTIONED LINE OF CITIES TO AT
LEAST TUESDAY EVENING. SOUTH OF THE LINE...HAVE CANCELLED THE FLASH
FLOOD WATCH FOR THE TIME BEING AS BETTER CHANCES OF CONVECTIVE
RAINFALL ARE NOT EXPECTED UNTIL TOMORROW. THESE AREAS COULD BE
INCLUDED IN FUTURE FLASH FLOOD PRODUCTS.

A CLUSTER OF SHOWERS AND THUNDERSTORMS IS CURRENTLY MOVING INTO THE
WESTERN PORTIONS OF THE CWA AND IS EXPECTED TO MOVE NORTH THROUGH
THE AFTERNOON AND EVENING HOURS. EXPECT THE BULK OF THIS FIRST WAVE
OF PRECIPITATION TO BE TO THE NORTH OF THE CWA BY 9 PM EDT WITH A
BRIEF LULL IN PRECIPITATION DURING THE LATE EVENING HOURS. ABOUT
THIS TIME...50 TO 60 KNOT LOW LEVEL JET WILL CRANK UP ACROSS THE
AREA HELPING TO PUSH THE WARM FRONT WELL NORTH OF THE REGION.
MEANWHILE...A LINE OF CONVECTION WILL FIRE AND ORGANIZE TO THE WEST
OF THE AREA AS TRAILING COLD FRONT OF STRENGTHENING LOW PRESSURE
MOVES EAST OF THE MIDDLE MISSISSIPPI RIVER VALLEY. OUR BRIEF LULL OF
PRECIPITATION WILL GIVE WAY TO A LINE OF SHOWERS AND THUNDERSTORMS
WEST OF I 65 IN THE PRE-DAWN HOURS. THIS LINE WILL GRADUALLY DIE AS
IT MOVES EAST DURING THE DAY ON TUESDAY. THERE IS SOME CONCERN WITH
SEVERE POTENTIAL WITH LINE OF STORMS MOVING INTO SOUTHWESTERN
IN/WEST CENTRAL KENTUCKY EARLY THIS MORNING AS EXCELLENT DIRECTIONAL
AND SPEED SHEAR WILL EXIST. AT THIS POINT...THE LIMITING FACTOR WILL
BE INSTABILITY AS AREA HAS BEEN WORKED OVER AND WIND THREAT WILL BE
HARD TO MIX DOWN. THE STORM PREDICTION CENTER DOES HAVE A SLIGHT
RISK OF SEVERE WEATHER IN OUR EXTREME NORTHWEST CWA...HOWEVER THEY
MENTION ONLY A CONDITIONAL CHANCE OF ANY SEVERE OCCURRING. ONCE
AGAIN...THE MAIN THREAT WILL BE FOR LIGHTNING...HEAVY RAIN AND THE
FLOODING HAZARDS THAT MIGHT ACCOMPANY THIS RAIN.

EXPECT LOW TEMPERATURES TO ONLY DIP DOWN INTO THE LOW AND MID 60S
TONIGHT WITH HIGHS ON TUESDAY SOLIDLY IN THE MID 70S. DO NOT EXPECT
MUCH IN THE WAY OF BREAKS IN THE CLOUDS AS DECAYING LINE OF STORMS
SHOULD BE OVER THE AREA FOR MUCH OF THE DAY.

.LONG TERM (TUESDAY NIGHT - MONDAY)...

...PARAMETERS STILL POINTING TO A POTENTIAL EXCESSIVE RAIN EVENT FOR
TUESDAY NIGHT THROUGH LATE WEDNESDAY...

A POWERFUL JET NOSING SOUTHEAST ACROSS THE SOUTHERN PLAINS WILL
SPAWN TWO STORM SYSTEMS IN SUCCESSION OVER THE NEXT SEVERAL DAYS. THE
SECOND OF THE TWO HAS THE POTENTIAL TO BRING WIDESPREAD FLOODING
RAINS TO SOUTHERN INDIANA AND THE COMMONWEALTH.

SIGNIFICANT DIFFERENCES EXIST IN THE EVOLUTION OF THE FIRST SYSTEM.
THESE DIFFERENCES WILL AFFECT PRECIPITATION TOTALS ACROSS CENTRAL
KENTUCKY FOR WEDNESDAY. THE LATEST OPERATIONAL GFS STRONGLY DEEPENS
AND THEN OCCLUDES LOW PRESSURE ASSOCIATED WITH THE FIRST SYSTEM OVER
WISCONSIN BY LATE EVENING TUESDAY. IT THEN DEEPENS A SECOND LOW AND
FORECASTS IT TO MOVE NORTHEAST RIGHT OVER THE COMMONWEALTH LATE
WEDNESDAY.  WHILE THE NAM HAS A SIMILAR FORECAST WITH THE TRACK OF
THESE LOWS...IT BRINGS MUCH HEAVIER QPF AMOUNTS NORTHEAST INTO
CENTRAL KENTUCKY AND SOUTHERN INDIANA WEDNESDAY...AS OPPOSED TO THE
GFS...WHICH SHUNTS THE HEAVIEST PRECIPITATION FARTHER SOUTH AND EAST
ACROSS CENTRAL TENNESSEE AND EASTERN KENTUCKY.

SHOULD THE NAM VERIFY...3 TO 4 INCHES OF RAIN ARE QUITE POSSIBLE FOR
THE 36 HOURS BETWEEN TUESDAY NIGHT AND THURSDAY MORNING...THE DRIER
GFS IS CLOSER TO TWO INCHES.

IN ANY CASE RIVER AND STREAM FLOODING...ALREADY IN PROGRESS...WILL
WORSEN BY LATE WEDNESDAY.

HOW ROBUSTLY MOISTURE RETURNS AND THE PRESENCE OF WIDESPREAD
CONVECTION TO OUR SOUTH EARLY WEDNESDAY WILL DETERMINE HOW HARD IT
WILL RAIN WEDNESDAY. IT IS POSSIBLE THAT CONVECTION OVER EASTERN
ARKANSAS AND THE TENNESSEE VALLEY EARLY WEDNESDAY WILL LIMIT
SOMEWHAT ANY MOISTURE RETURNING NORTH. EVEN IS MOISTURE IS
LIMITED...ROBUST FORCING AND DYNAMICS ASSOCIATED WITH AN APPROACHING
JET WILL BRING WIDESPREAD SHOWERS AND EMBEDDED THUNDERSTORMS
THROUGHOUT MUCH OF THE DAY INTO EARLY EVENING. THE THREAT OF ANY
SEVERE WEATHER WEDNESDAY IS QUITE PROBLEMATICAL. SURFACE INSTABILITY
WILL BE LIMITED. HOWEVER...STRONG WINDS AND DYNAMICS ALOFT MAY AID
IN PRODUCING AN ISOLATED WIND GUST OR MARGINALLY SEVERE HAIL.

LATE WEDNESDAY...A COLD FRONT WILL QUICKLY MOVE ACROSS THE
COMMONWEALTH AS DEEP LOW PRESSURE OCCLUDES OVER THE GREAT LAKES.
SKIES WILL BECOME PARTLY CLOUDY THURSDAY WITH BLUSTERY WEST WINDS
AND MUCH COOLER TEMPERATURES.

EXPECT DRY WEATHER AND SEASONABLE TEMPERATURES FRIDAY AND EARLY
SATURDAY AS HIGH PRESSURE BUILDS OVER THE SOUTHERN PLAINS. BY LATE
SATURDAY...THE UPPER AIR PATTERN WILL TRANSITION INTO NORTHWEST
FLOW OVER THE LOWER OHIO VALLEY. AFTER A POTENTIAL ROUND OF
THUNDERSTORMS EARLY SUNDAY...COOLER AND DRY WEATHER IS EXPECTED
MONDAY.

T 12Z TUESDAY MORNING LOW PRESSURE WILL BE CENTERED OVER NORTHERN
ILLINOIS WITH A COLD FRONT REACHING SOUTHWEST INTO TEXAS. DURING THE
DAY THE LOW WILL ONLY DRIFT NORTHWARD INTO WISCONSIN AND NEW LOW
PRESSURE WILL DEVELOP OVER TEXAS. THIS WILL KEEP THE COLD FRONT
NEARLY STATIONARY WITH WAVES OF SHOWERS AND THUNDERSTORMS MOVING
ALONG AND AHEAD OF IT. THE TEXAS LOW WILL ADVANCE TO ARKANSAS BY
WEDNESDAY MORNING WITH THE WISCONSIN LOW MOVING VERY LITTLE OTHER
THAN POSSIBLY A SLIGHT SSE DRIFT. THE STUBBORN STORM SYSTEM WILL
THEN GET A SHOVE TO THE EAST AS A STRONG VORT MAX DIVES INTO THE
UPPER TROF OVER THE PLAINS. THE FRONT SHOULD PUSH EAST ACROSS
SOUTHERN INDIANA AND CENTRAL KENTUCKY OVER THE COURSE OF THE DAY ON
WEDNESDAY AND BE ALONG OR PERHAPS JUST SLIGHTLY EAST OF THE I-75
CORRIDOR BY EVENING.

TUESDAY NIGHT INTO WEDNESDAY PRECIPITABLE WATER VALUES WILL APPROACH
1.5 INCHES WHICH IS IN THE 99TH PERCENTILE CLIMATOLOGICALLY FOR THIS
TIME OF YEAR. THE K INDEX WILL REACH THE MID TO UPPER 30S AND HPC
HAS US IN A MODERATE RISK FOR EXCESSIVE RAINFALL. SIGNIFICANT UPWARD
ATMOSPHERIC MOTION IS IMPLIED WITH A 50-60KT LLJ POINTED RIGHT AT
KENTUCKY AND THE REGION SITTING BETWEEN AN UPPER JET STREAK TO OUR
NORTH OVER THE GREAT LAKES AND ANOTHER TO OUR WEST OVER THE RED
RIVER VALLEY. WIDESPREAD 24-HOUR RAINFALL AMOUNTS FROM TUESDAY
EVENING TO WEDNESDAY EVENING LOOK TO BE RATHER DIRE...IN THE 3 TO
LOCALLY 5 INCH RANGE WITH THE HEAVIEST AMOUNTS OVER KENTUCKY.

STRONG TO SEVERE STORMS WILL BE POSSIBLE TUESDAY THROUGH WEDNESDAY
AS WELL. STORMS LEFT OVER FROM TONIGHT/S ACTIVITY WILL BE EXITING
TUESDAY MORNING. THE ATMOSPHERE IS EXPECTED TO RECOVER AND BECOME
MODERATELY UNSTABLE TUESDAY AFTERNOON. ADDITIONAL STRONG TO SEVERE
STORMS WILL BE POSSIBLE TUESDAY NIGHT WITH THE STRONG JET DYNAMICS
AND AGAIN WEDNESDAY AS THE COLD FRONT MOVES THROUGH.

A SIGNIFICANT BREAK FROM ALL THIS RAIN WILL FINALLY ARRIVE THURSDAY
EVENING AS HIGH PRESSURE IS FORECAST TO MOVE ACROSS THE SOUTHEAST
U.S. THURSDAY AND FRIDAY. HOWEVER WET WEATHER MAY RETURN FOR THE
WEEKEND.

A

&&

.AVIATION (18Z TAF ISSUANCE)...

BRIEF CLEARING ACROSS CENTRAL KENTUCKY WILL NOT LAST LONG AS
UPSTREAM CONVECTION IS ALREADY ENTERING WEST TN/KY. EXPECT VFR
CONDITIONS TO PREVAIL AT BWG/LEX FRO THE REMAINDER OF THE AFTERNOON
WITH ONLY A SMALL CHANCE AT A BRIEF SHOWER OR THUNDERSTORM. CEILINGS
WILL HOVER RIGHT AROUND THE VFR/MVFR THRESHOLD DURING THIS TIME.
ALSO...SURFACE WINDS WILL BE QUITE STRONG OUT OF THE SOUTHWEST
BETWEEN 15 AND 20 MPH WITH GUSTS TO AROUND 30 MPH.

AT SDF...DO EXPECT THE UPSTREAM CLUSTER OF CONVECTION TO BARELY NIP
THE TAF SITE AND AT THE VERY LEAST PASS JUST TO THE WEST OF THE
TERMINAL BETWEEN 430 AND 730 PM EDT. HAVE THE TERMINAL GOING DOWN TO
LOW VFR VISIBILITIES IN -TSRA BUT FEEL IFR CONDITIONS WILL BE A BIT
HARDER TO COME BY. EXPECT A BRIEF IMPROVEMENT AT SDF BEFORE ANOTHER
ROUND OF SHOWERS AND THUNDERSTORMS MOVE BACK IN OVERNIGHT. TIMING
APPEARS TO HAVE SLOWED A BIT AND NOW EXPECT SECOND WAVE IN AFTER 4
AM EDT.

ALSO OF CONCERN OVERNIGHT WILL BE A STRONG LOW LEVEL JET BETWEEN 50
AND 60 KNOTS. AM NOT GOING TO INCLUDE LLWS IN THE TAFS DUE TO
SURFACE WINDS BETWEEN 15 AND 20 MPH...KEEPING THE BOUNDARY LAYER
SOMEWHAT MIXED.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR KYZ023>034-038-061-
     070.

IN...FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR INZ076>079-083-084-
     089>092.

&&

MESOSCALE......MJ
SHORT TERM.....BJS
LONG TERM......JSD
AVIATION.......BJS
Hazardous weather outlook, Apr 25, 4:03 PM EDT, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
403 PM EDT MON APR 25 2011

INZ076>079-083-084-089>092-KYZ023>034-038-061-070-262015-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-SPENCER KY-
BUTLER KY-LOGAN KY-
403 PM EDT MON APR 25 2011 /303 PM CDT MON APR 25 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHOWERS AND THUNDERSTORMS WILL CONTINUE AGAIN THIS AFTERNOON AND
EVENING...THEN ONCE AGAIN IN THE PRE-DAWN HOURS. THE BULK OF
SHOWERS AND THUNDERSTORMS SHOULD REMAIN WEST OF THE I 65 CORRIDOR
DURING THIS TIME WITH 1 TO 2 INCHES OF ADDITIONAL RAINFALL
POSSIBLE. ALSO...THERE IS A SMALL THREAT OF SEVERE WEATHER AROUND
THE BOWLING GREEN AREA THIS EVENING AND A SMALL THREAT OF SEVERE
WEATHER IN SOUTHERN INDIANA IN THE PRE-DAWN HOURS. THE MAIN
THREATS WILL BE FOR DAMAGING WINDS AND LARGE HAIL. FLOODING
PROBLEMS WILL CONTINUE TO BE A CONCERN TONIGHT AS WELL. STAY UP TO
DATE OF THE LATEST FLOOD WATCHES AND WARNINGS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

EXCESSIVE RAINS ARE POSSIBLE LATE TUESDAY THROUGH EARLY THURSDAY.
AN ADDITIONAL 2 TO 3 INCHES OR MORE IS LIKELY THROUGH THIS PERIOD.
THIS RAIN...COUPLED WITH SATURATED GROUND WILL BRING MANY SMALL
STREAMS AND CREEKS OUT OF BANKFUL...AND LEAD TO FLOODING ON MAIN
STEM RIVERS LATER THIS WEEK. SOME THUNDERSTORMS WEDNESDAY MAY
BECOME SEVERE WITH DAMAGING WINDS THE MAIN THREAT.

A COLD FRONT WILL BRING A CHANCE OF THUNDERSTORMS LATE SATURDAY OR
EARLY SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT INSTANCES OF HEAVY RAINFALL OR
SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE THIS EVENING AND
OVERNIGHT.

KYZ035>037-039>043-045>049-053>057-062>067-071>078-081-082-262015-
FRANKLIN KY-SCOTT KY-HARRISON KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-
CASEY KY-LINCOLN KY-WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-
MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY-
CLINTON KY-
403 PM EDT MON APR 25 2011 /303 PM CDT MON APR 25 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THIS AFTERNOON
AND EVENING WITH LESS THAN AN INCH OF ADDITIONAL RAINFALL
EXPECTED. SOME MINOR FLOODING ISSUES COULD ARISE DUE TO RECENT
HEAVY RAINFALL...HOWEVER EXCESSIVE LIGHTNING AND GUSTY WINDS WILL
BE THE MAIN THREATS.

ALSO...THERE WILL BE A SMALL CHANCE OF SEVERE WEATHER AROUND THE
BOWLING GREEN REGION TO THE LAKE CUMBERLAND REGION THIS EVENING.
THE MAIN SEVERE THREATS WILL BE DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

EXCESSIVE RAINS ARE POSSIBLE LATE TUESDAY THROUGH EARLY THURSDAY.
AN ADDITIONAL 2 TO 3 INCHES OR MORE IS LIKELY THROUGH THIS PERIOD.
THIS RAIN...COUPLED WITH SATURATED GROUND WILL BRING MANY SMALL
STREAMS AND CREEKS OUT OF BANKFUL...AND LEAD TO FLOODING ON MAIN
STEM RIVERS LATER THIS WEEK. SOME THUNDERSTORMS WEDNESDAY MAY
BECOME SEVERE WITH DAMAGING WINDS THE MAIN THREAT.

A COLD FRONT WILL BRING A CHANCE OF THUNDERSTORMS LATE SATURDAY OR
EARLY SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT INSTANCES OF HEAVY RAINFALL OR
SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE THIS EVENING AND
OVERNIGHT.

BJS/JSD

In the hours before

Special weather statement, Apr 25, 5:14 PM EDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
514 PM EDT MON APR 25 2011

KYZ070-252215-
LOGAN-
414 PM CDT MON APR 25 2011

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND STRONG WINDS...

AT 511 PM EDT/411 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING A SEVERE THUNDERSTORM 15 MILES WEST OF ELKTON...AND
MOVING EAST AT 40 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA OR DIME SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND
40 TO 50 MPH...ARE EXPECTED WITH THIS STORM.

THIS STORM WILL LIKELY MOVE INTO THE WESTERN PORTIONS OF LOGAN
COUNTY AROUND 445 PM CDT.

* THIS STORM WILL ALSO IMPACT...
  RUSSELLVILLE...
  GORDONSVILLE AND WHIPPOORWILL...
  CAVE SPRINGS...
  DANBY AND EPLEYS...
  COOPERSTOWN AND CORINTH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3707 8707 3708 8706 3707 8705 3708 8701
      3708 8694 3701 8669 3689 8662 3686 8669
      3674 8676 3666 8677 3665 8707
TIME...MOT...LOC 2114Z 255DEG 35KT 3676 8738

MJ
Special weather statement, Apr 25, 5:37 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
537 PM EDT MON APR 25 2011

KYZ023-026-061-252230-
BUTLER-HANCOCK-OHIO-
437 PM CDT MON APR 25 2011

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND GUSTY WINDS...

AT 433 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST OF
LIVERMORE TO 7 MILES NORTH OF ELKTON...AND MOVING NORTHEAST AT 55
MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA OR DIME SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO
40 MPH...ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  MORGANTOWN...
  HARTFORD...
  HEFLIN AND CERALVO...
  BUFORD AND PLEASANT RIDGE...
  BELLS RUN AND WYSOX...
  RALPH AND HIGHVIEW...

THESE STORMS WILL AFFECT THE WESTERN KENTUCKY (FORD) PARKWAY BETWEEN
MILE MARKERS 75 AND 77.

THESE STORMS WILL AFFECT THE NATCHER PARKWAY BETWEEN MILE MARKERS 27
AND 48.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3754 8708 3767 8683 3780 8684 3790 8698
      3799 8684 3789 8675 3790 8666 3756 8660
      3757 8664 3741 8663 3736 8649 3718 8640
      3717 8640 3719 8662 3701 8669 3707 8693
      3722 8691 3736 8704 3735 8713
TIME...MOT...LOC 2137Z 237DEG 46KT 3744 8715 3694 8714

MJ

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 8:04 PM EDTSpecial Weather StatementLMKMetcalfe26 min
Apr 24, 8:09 PM EDTSevere Thunderstorm WarningLMKBarren, Metcalfe36 min
Apr 24, 8:16 PM EDTSpecial Weather StatementLMKGreen29 min
Apr 24, 8:49 PM EDTSpecial Weather StatementLMKAdair, Metcalfe26 min
Apr 24, 8:52 PM EDTSpecial Weather StatementLMKTaylor23 min
Apr 24, 9:16 PM EDTSpecial Weather StatementLMKAdair, Casey29 min
Apr 24, 9:34 PM EDTRiver Flood WarningLMKBullitt5 days
Apr 24, 9:57 PM EDTRiver Flood WarningLMKButler, Warren16 days
Apr 24, 9:57 PM EDTRiver Flood WarningLMKButler, Muhlenberg, Ohio24 days
Apr 24, 10:41 PM EDTSpecial Weather StatementLMKHart34 min
Apr 25, 1:28 AM EDTAreal Flood WarningLMKBreckinridge, Butler, Edmonson, Grayson, Green, Hancock and 9 more9 hr
Apr 25, 1:55 AM EDTRiver Flood WarningLMKEdmonson8 hr
Apr 25, 5:42 AM EDTAreal Flood WarningLMKBullitt, Henry, Jefferson, Meade, Oldham, Shelby and 2 more5 hr
Apr 25, 10:28 AM EDTAreal Flood WarningLMKBreckinridge, Bullitt, Grayson, Hancock, Hardin, Henry and 7 more36 hr
Apr 25, 5:14 PM EDTSpecial Weather StatementLMKLogan61 min
Apr 25, 5:37 PM EDTSpecial Weather StatementLMKButler, Hancock, Ohio53 min
Apr 25, 5:48 PM EDTSevere Thunderstorm WarningLMKButler, Logan, Ohio, Warren27 min
Apr 25, 6:11 PM EDTSevere Thunderstorm WarningLMKBreckinridge, Hancock, Ohio34 min

Nearby

Flash Flood Warnings in Kentucky, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.